Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 4, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 20, 2016, 10:43 PM EDT for 4 counties in New York. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2016, 10:43 PM EDT (02:43 UTC)
- Expired
- Jun 20, 2016, 11:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY
The radar
The Burlington radar (KCXX), 80 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 10:55 PM EDT | TSTM WND DMG | 5 W Saranac Inn, NY | 12 MAPLE TREE DOWN ON FLOODWOOD ROAD |
| Jun 20, 10:55 PM EDT | TSTM WND DMG | Paul Smiths, NY | TREES DOWN ON KEESE MILLS ROAD... BARNUM POND... WHITE PINE ROAD... ROUTES 60 AND 31 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 8:06 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2305 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104
WUUS51 KBTV 210243
SVRBTV
NYC019-031-033-089-210330-
/O.NEW.KBTV.SV.W.0004.160621T0243Z-160621T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1043 PM EDT MON JUN 20 2016
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CLINTON COUNTY IN NORTHERN NEW YORK...
SOUTHEASTERN ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...
SOUTHERN FRANKLIN COUNTY IN NORTHERN NEW YORK...
CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...
* UNTIL 1130 PM EDT
* AT 1042 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF MADAWASKA TO 7 MILES EAST OF
PIERCEFIELD TO 7 MILES NORTH OF LAKE EATON CAMPGROUND...MOVING EAST
AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ADIRONDACK REGIONAL AIRPORT...WILMINGTON...KEENE VALLEY...JAY IN
ESSEX COUNTY...MOUNT MARCY...NORTH ELBA...HARRIETSTOWN...BLACK
BROOK...KEENE...ST. REGIS MOUNTAIN...LAKE COLBY...UPPER ST.
REGIS...VERMONTVILLE...AXTON LANDING...PAUL SMITHS...FRANKLIN
FALLS...UNDERWOOD...WAWBEEK...SARANAC INN AND UPPER SAINT REGIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4452 7374 4430 7362 4408 7367 4407 7427
4412 7428 4410 7456 4424 7453 4440 7462
TIME...MOT...LOC 0242Z 265DEG 43KT 4438 7452 4425 7443 4409 7449
HAIL...<.75IN
WIND...60MPH
$$
LAHIFF2 follow-up statements
051
WWUS51 KBTV 210304
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1104 PM EDT MON JUN 20 2016
NYC089-210313-
/O.CAN.KBTV.SV.W.0004.000000T0000Z-160621T0330Z/
ST. LAWRENCE NY-
1104 PM EDT MON JUN 20 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. LAWRENCE
COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHERN NEW YORK.
LAT...LON 4452 7374 4430 7362 4408 7367 4407 7427
4412 7428 4411 7440 4425 7435 4443 7438
TIME...MOT...LOC 0303Z 265DEG 43KT 4440 7420 4427 7411 4411 7417
$$
NYC019-031-033-210330-
/O.CON.KBTV.SV.W.0004.000000T0000Z-160621T0330Z/
CLINTON NY-FRANKLIN NY-ESSEX NY-
1104 PM EDT MON JUN 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SOUTH CENTRAL CLINTON...SOUTHEASTERN FRANKLIN AND CENTRAL ESSEX
COUNTIES...
AT 1103 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ADIRONDACK REGIONAL AIRPORT TO 15 MILES NORTHWEST OF
MOUNT MARCY TO 9 MILES NORTH OF NEWCOMB...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ADIRONDACK REGIONAL AIRPORT...WILMINGTON...KEENE VALLEY...JAY IN
ESSEX COUNTY...MOUNT MARCY...NORTH ELBA...HARRIETSTOWN...BLACK
BROOK...KEENE...ST. REGIS MOUNTAIN...LAKE COLBY...UPPER ST. REGIS...
VERMONTVILLE...AXTON LANDING...PAUL SMITHS...FRANKLIN FALLS...
UNDERWOOD...WAWBEEK...SARANAC INN AND UPPER SAINT REGIS.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4452 7374 4430 7362 4408 7367 4407 7427
4412 7428 4411 7440 4425 7435 4443 7438
TIME...MOT...LOC 0303Z 265DEG 43KT 4440 7420 4427 7411 4411 7417
HAIL...<.75IN
WIND...60MPH
$$
LAHIFF254
WWUS51 KBTV 210329
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1129 PM EDT MON JUN 20 2016
NYC019-031-033-210338-
/O.EXP.KBTV.SV.W.0004.000000T0000Z-160621T0330Z/
CLINTON NY-FRANKLIN NY-ESSEX NY-
1129 PM EDT MON JUN 20 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CLINTON...
SOUTHEASTERN FRANKLIN AND CENTRAL ESSEX COUNTIES WILL EXPIRE AT 1130
PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FOR
NORTHERN NEW YORK.
LAT...LON 4452 7374 4430 7362 4408 7367 4407 7427
4412 7428 4411 7440 4425 7435 4443 7438
TIME...MOT...LOC 0328Z 261DEG 70KT 4447 7356 4434 7347 4418 7353
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 10:29 PM EDT, 14 minutes earlier.
Area forecast discussion, Jun 20, 10:29 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Burlington VT 1029 PM EDT Mon Jun 20 2016 .SYNOPSIS... A strong cold front will move through the north country overnight with showers and thunderstorms. Some thunderstorms could produce some strong gusty winds over northern New York. Cooler temperatures will be over the north country from Tuesday through Friday, with highs mainly in the 70s. && .NEAR TERM /UNTIL 6 PM TUESDAY EVENING/... As of 1024 PM EDT Monday...Severe thunderstorm watch #277 remains in effect through 04Z for nrn NY for potential localized damaging winds. Strong mid-level height falls and associated 40-50kt sfc- 6km bulk shear is impinging on nrn NY from the west at 02z, with ongoing convective storm clusters and small-scale bows across St. Lawrence/Jefferson/Lewis counties east of Lake Ontario at 0215Z. The observed 00Z soundings at BUF and ALB had MUCAPE values of 1800 J/kg and 100 J/kg, respectively, with the air mass to the east significantly drier. In the St. Lawrence valley, 2-m dewpoints are in the low to mid-60s. Best SVR threat exists across nrn NY. Further east, combination of upr- 50s surface dewpoints and onset of diurnal cooling cycle will result in weakening of convective storms as activity pushes into the Champlain Valley by 04Z or so, and should preclude severe potential across VT. Strong sfc-6km bulk shear and possible bow segments supports wind damage as primary severe threat next 1-2 hours. Will see weaker broken line of shower and t-storm activity cross central/ern VT and exit by 06-07Z. Expecting mainly sunny skies on Tuesday as drier air and cooler temperatures move into the region following frontal passage overnight. Winds on Tuesday will be westerly 10-15 mph, with a few gusts near 20 mph. && .SHORT TERM /6 PM TUESDAY EVENING THROUGH WEDNESDAY/... As of 303 PM EDT Monday...Overall idea from the previous forecast remains intact with the North Country's weather largely being dominated by an upper level trough over eastern Canada. For the most part, conditions will be fairly dry under west/southwest flow, but as a cold pool aloft dips over the area Wednesday coinciding with a weak shortwave rotating through the base of the trough, some daytime instability showers will be possible along with an outside chance of some rumbles of thunder. Temperatures will be noticeably cooler than the past several days, though only slightly below normal with lows Tuesday/Wednesday nights in the mid 40s to low 50s, and highs Wednesday in the mid/upper 60s to low 70s. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... As of 303 PM EDT Monday...Upper trough aforementioned in the short term continues to swing through the North Country on Thursday with consensus amongst the latest global models indicating the last bit of shortwave energy rounding the base of the trough swings far enough south to keep the majority of the forecast area dry. Thereafter, dry and warm conditions return as surface high pressure and upper level ridging become reestablished over the eastern CONUS right through the weekend. Rising heights through the period will lead to temperatures warming back to above normal levels under partly sunny/clear skies with max temps near normal in the mid 70s to near 80 for Friday, then above normal over the weekend in the mid to upper 80s. An approaching cold front will renew chances for showers/storms late Sunday night into Monday. && .AVIATION /03Z Tuesday THROUGH Saturday/... Through 00z Wednesday...Cold front will bring scattered showers and thunderstorms across the NRN NY TAF locations mainly 0030Z-0300Z, and across VT TAF locations mainly 03-06Z. Brief IFR possible with gusty westerly winds and heavy downpours at the TAF locations. Localized strong to severe thunderstorms possible. Expecting mainly VFR conditions after 07Z through the end of the TAF period. SFC Winds S-SW, becoming west during the day Tuesday generally 10-15 kt. Outlook 00z Wednesday through Saturday...Mainly VFR conditions expected through the period. && .MARINE... A LAKE WIND ADVISORY IS IN EFFECT THIS EVENING INTO TONIGHT. Strong southerly winds of 15 to 25 knots will affect Lake Champlain this evening and overnight. Wave heights will increase to around 3 feet, especially across the broad lake and southward facing bays and inlets. Also, showers and thunderstorms are expected to move into the Champlain Valley between 8pm and 10pm, exiting east after midnight. && .EQUIPMENT... As of 703 AM EDT Monday...The Rutland/Southern VT Regional Airport (RUT) AWOS has stopped transmitting observations as of last night. FAA AOCC is aware of the outage but there is no estimated return to service at this time. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...WGH NEAR TERM...Banacos/WGH SHORT TERM...Lahiff LONG TERM...Lahiff AVIATION...WGH MARINE... EQUIPMENT...Loconto
Hazardous weather outlook, Jun 20, 8:12 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 812 PM EDT MON JUN 20 2016 NYZ026>031-034-035-087-220015- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- 812 PM EDT MON JUN 20 2016 ...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ001-002-005-006-008-009-016>018-220015- GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-WASHINGTON- WESTERN ADDISON-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- 812 PM EDT MON JUN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND NORTHWEST VERMONT. .DAY ONE...TONIGHT. A COLD FRONT IS EXPECTED TO BRING SCATTERED THUNDERSTORMS TO PORTIONS OF WESTERN AND CENTRAL VERMONT BETWEEN 930 PM AND MIDNIGHT. A FEW STRONG STORMS ARE POSSIBLE...WITH GUSTY WINDS UP TO 45 MPH. BRIEF HEAVY DOWNPOURS AND DANGEROUS CLOUD-TO-GROUND LIGHTNING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ003-004-007-010>012-019-220015- ORLEANS-ESSEX-CALEDONIA-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN RUTLAND- 812 PM EDT MON JUN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. A COLD FRONT IS EXPECTED TO BRING SCATTERED THUNDERSTORMS TO PORTIONS OF EASTERN AND SOUTH-CENTRAL VERMONT BETWEEN 11 PM AND 1 AM. A FEW STRONG STORMS ARE POSSIBLE...WITH GUSTY WINDS UP TO 45 MPH. BRIEF HEAVY DOWNPOURS AND DANGEROUS CLOUD-TO-GROUND LIGHTNING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BANACOS
In the hours before
Special weather statement, Jun 20, 4:45 PM EDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 445 PM EDT MON JUN 20 2016 NYZ026>031-034-035-087-210000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR 445 PM EDT MON JUN 20 2016 ...STRONG TO SEVERE THUNDERSTORMS EXPECTED ACROSS NORTHERN NEW YORK BETWEEN 730 TO 1030 PM THIS EVENING... A COLD FRONT MOVING EASTWARD FROM ONTARIO IS EXPECTED TO BRING SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS NORTHERN NEW YORK THIS EVENING. THUNDERSTORMS WILL BEGIN TO AFFECT SOUTHWESTERN ST. LAWRENCE COUNTY BETWEEN 730 PM AND 8 PM...AND LIKELY AFFECT THE NORTHERN ADIRONDACKS BETWEEN 8 TO 930 PM. STORMS WILL LIKELY AFFECT THE NEW YORK SIDE OF THE CHAMPLAIN VALLEY BETWEEN 930 AND 1030 PM. THE PRIMARY THREAT ASSOCIATED WITH THESE STORMS WILL BE POTENTIALLY DAMAGING WINDS...WITH GUSTS UP TO 60 MPH POSSIBLE. SMALL HAIL...BRIEF HEAVY DOWNPOURS AND DANGEROUS CLOUD-TO-GROUND LIGHTNING WILL ALSO BE POSSIBLE. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE THUNDERSTORM THREAT FOR THIS EVENING. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED...MONITOR THE LATEST FORECASTS AND LISTEN FOR POSSIBLE WARNINGS. IF THREATENING WEATHER APPROACHES YOUR LOCATION...HAVE A PLAN TO SEEK SHELTER SAFELY INDOORS. BANACOS
Special weather statement, Jun 20, 8:31 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 831 PM EDT MON JUN 20 2016 NYZ029-087-210130- SOUTHEASTERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE- 831 PM EDT MON JUN 20 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ST. LAWRENCE COUNTY... AT 830 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR REDWOOD...MOVING EAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GOUVERNEUR...FOWLER...CRANBERRY LAKE...DEGRASSE...STAR LAKE... OSWEGATCHIE...FINE...PITCAIRN...EDWARDS...WANAKENA...ALDRICH... BALMAT...LOWER OSWEGATCHIE...TALCVILLE...WEST FOWLER...NEWTON FALLS...SOUTH EDWARDS...FULLERVILLE AND SHURTLEFF. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR NORTHERN NEW YORK. LAT...LON 4438 7475 4412 7474 4414 7527 4435 7574 TIME...MOT...LOC 0030Z 270DEG 40KT 4426 7568 LAHIFF
Special weather statement, Jun 20, 9:19 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
919 PM EDT MON JUN 20 2016
NYZ029-087-210215-
SOUTHEASTERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-
919 PM EDT MON JUN 20 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ST.
LAWRENCE COUNTY...
AT 918 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF REDWOOD TO 7 MILES
NORTHWEST OF KRING POINT STATE PARK TO NEAR WELLESLEY ISLAND STATE
PARK. MOVEMENT WAS EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OGDENSBURG...CANTON...GOUVERNEUR...DE KALB...HEUVELTON...
EDWARDSVILLE...LISBON...RUSSELL...DE PEYSTER...ROSSIE...EDWARDS...
HERMON...RENSSELAER FALLS...RICHVILLE...HAMMOND...SOUTH RUSSELL...
EAST DE KALB...NORTH GOUVERNEUR...DE KALB JUNCTION AND NORTH HAMMOND.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHERN NEW YORK.
LAT...LON 4441 7579 4442 7579 4442 7581 4443 7577
4444 7578 4445 7575 4445 7577 4447 7577
4447 7578 4451 7575 4471 7547 4473 7545
4475 7528 4452 7514 4430 7509 4427 7556
4440 7583
TIME...MOT...LOC 0118Z 262DEG 34KT 4457 7604 4444 7596 4434 7594
LAHIFFSpecial weather statement, Jun 20, 9:33 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
933 PM EDT MON JUN 20 2016
NYZ029-030-034-210230-
SOUTHEASTERN ST. LAWRENCE-WESTERN ESSEX-SOUTHERN FRANKLIN-
933 PM EDT MON JUN 20 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. LAWRENCE AND
SOUTHWESTERN FRANKLIN COUNTIES...
AT 932 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CRANBERRY
LAKE... MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ADIRONDACK REGIONAL AIRPORT...PIERCEFIELD...CRANBERRY LAKE...
HORSESHOE LAKE...CHILDWOLD...AXTON LANDING...CONIFER...LAKE CLEAR...
WAWBEEK...SARANAC INN...COREYS...GALE AND SHURTLEFF.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHERN NEW YORK.
LAT...LON 4432 7494 4439 7415 4408 7416 4409 7428
4412 7428 4410 7447 4414 7495
TIME...MOT...LOC 0132Z 272DEG 30KT 4423 7485
LAHIFFSpecial weather statement, Jun 20, 9:58 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
958 PM EDT MON JUN 20 2016
NYZ029-030-034-087-210300-
SOUTHEASTERN ST. LAWRENCE-WESTERN ESSEX-SOUTHWESTERN ST.
LAWRENCE-SOUTHERN FRANKLIN-
958 PM EDT MON JUN 20 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
LAWRENCE AND SOUTHWESTERN FRANKLIN COUNTIES...
AT 957 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES WEST OF DEGRASSE TO 6 MILES EAST
OF FOWLER TO 12 MILES WEST OF STAR LAKE. MOVEMENT WAS EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PIERCEFIELD...CRANBERRY LAKE...DEGRASSE...HORSESHOE LAKE...STAR
LAKE...OSWEGATCHIE...FINE...PITCAIRN...EDWARDS...WANAKENA...
ALDRICH...SOUTH RUSSELL...LOWER OSWEGATCHIE...TALCVILLE...GALE...
CHILDWOLD...AXTON LANDING...CONIFER...WAWBEEK AND SARANAC INN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHERN NEW YORK.
LAT...LON 4440 7531 4440 7428 4412 7428 4405 7507
4418 7536
TIME...MOT...LOC 0157Z 277DEG 44KT 4436 7526 4426 7526 4414 7529
LAHIFFThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:31 PM EDT | Special Weather Statement | BTV | St. Lawrence | 59 min |
| Jun 20, 9:19 PM EDT | Special Weather Statement | BTV | St. Lawrence | 56 min |
| Jun 20, 9:33 PM EDT | Special Weather Statement | BTV | Franklin | 57 min |
| Jun 20, 9:58 PM EDT | Special Weather Statement | BTV | St. Lawrence | 62 min |
| Jun 20, 10:10 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 35 min |
| Jun 20, 11:27 PM EDT | Special Weather Statement | BTV | Essex | 63 min |
| Jun 20, 11:52 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 39 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.